



#### RESOURCE AND PATIENT MANAGEMENT SYSTEM

# **EHR Text Integration Utility (TIU)**

# e-Learning Course

# Announcement and Agenda

October 16-17, 2012

Office Hours: October 18, 2012

Office of Information Technology (OIT)
Albuquerque, New Mexico

# **Table of Contents**

1.0	Genera	al Information	3
	1.1	Purpose of Training	3
	1.2	Prerequisites	
	1.3	Intended Audience	3
	1.4	Course Material and References	4
	1.4.1	At the IHS xxxx FTP Site	4
	1.4.2	At the IHS xxxx Website	4
2.0	Learni	ing Objectives	5
3.0	Detailed Agenda		6
	3.1	Day 1	6
	3.2	Day 2	7

#### 1.0 General Information

#### 1.1 Purpose of Training

This is a 2 day online course intended for Health Information Management (HIM) Professionals and Clinical Informaticists who want an in-depth understanding of the RPMS-EHR Text Integration Utility (TIU) component. Upon completion, participants will be able to create and manage TIU Note Titles, business rules, TIU Templates (including Fields and Data Objects), assign TIU Users Classes, and generate Reports.

Primary course will be offered on Tuesday and Wednesday and Office Hours will be held on Thursday. It is expected that participants will provide 100% of their attention on Tuesday and Wednesday. The Office Hours are available to those who seek individualized assistance for problem solving and trouble shooting. The office hours are optional.

#### Hands-on practice includes, but is not limited to:

The training consists of lecture with PowerPoint presentations, demonstration of the tool, and hands-on exercises using individual computer terminals and a simulated training database.

#### 1.2 Prerequisites

Pre-requisites: Professionals with a background in the Resource Patient Management System Electronic Health Record (RPMS-EHR) healthcare documentation. Each participant must have access to a computer with internet connection and a separate telephone line to dial into the web conferencing number. Participants must have access to their facility's RPMS EHR system or a training RPMS EHR system (roll and scroll, EHR GUI) as the Clinical Applications Coordinator (CAC) and/or Chief, MIS. Participants are strongly encouraged to connect using a computer that has two monitors attached.

#### 1.3 Intended Audience

Health Information Management Professionals, Clinical Applications Coordinators/Informaticists, Physicians, Nurses, Dentists, Pharmacists, Registered Dieticians, Therapists, GPRA, IPC, and MU Coordinators, and Case Managers.

#### 1.4 Course Material and References

#### 1.4.1 At the IHS FTP Site \*Pending\*

The following materials may be downloaded from the RPMS Training FTP site at <a href="ftp://ftp.ihs.gov/pubs/RPMS/Training/ThisCourse/">ftp://ftp.ihs.gov/pubs/RPMS/Training/ThisCourse/</a>:

- Course Agenda (this document)
- Course Material

#### 1.4.2 At the IHS Training Website

• Document Title (http://www.ihs.gov/RPMS/index.cfm?module=Training)

If a web link fails to open the document, browse to: <a href="http://www.ihs.gov/xxxx/index.cfm?module=Applications&option=View&AC\_ID=0">http://www.ihs.gov/xxxx/index.cfm?module=Applications&option=View&AC\_ID=0</a> and select the **applicationName(namespace)** option to locate the newest version.

# 2.0 Learning Objectives

#### At the conclusion of this course participants should be able to:

- 1. Create and manage note titles
- 2. Add users to appropriate user classes
- 3. Configure and manage business rules
- 4. Import and export TIU note templates
- 5. Build TIU and VA data objects
- 6. Construct template fields
- 7. Develop a template
- 8. Configure and customize quick notes
- 9. Generate TIU Reports

# 3.0 Detailed Agenda

# 3.1 Day 1

Time and Topic ***NOTE*** All times are Mountain Time	Duration	
0:00 am Welcome:	45 min.	
AII		
• Introductions		
Day One Learning Objectives, Agenda, Training Materials		
Participants log into Think Tank		
<ul> <li>Identify Participant Needs and Expectations</li> </ul>		
Participants log into their own systems		
0:45 am TIU Note Titles	60 min.	
Ivira Mosely , Wendy Wisdom and Ryan Garcia		
<ul> <li>Discuss location of menus for management of TIU Note Document Classes and Titles</li> </ul>		
<ul> <li>Examine the hierarchy for TIU Notes including classes, document classes and titles</li> </ul>		
Outline best practices for TIU Note Titles		
<ul> <li>Exercise 1: Review existing note titles to determine if new titles need to be created or if titles can be inactivated.</li> </ul>		
<ul> <li>Exercise 2: Create special TIU Note Document Classes and Titles, i.e.</li> <li>Behavioral Health, Vista Imaging, Crisis Notes, Warning Notes</li> </ul>		
1:45 am Lunch	60 min.	
12:45 pm Business Rules		
Ivira Mosely , Wendy Wisdom and Ryan Garcia		
<ul> <li>Discuss structure and use of business rules and user classes</li> </ul>		
<ul> <li>Compare and contrast specific business rules for behavioral health tier 1 and tier 2 notes (sensitive records)</li> </ul>		
<ul> <li>Review option to allow Behavioral Health TIU notes to pass to BHS Version 4.0</li> </ul>		
<ul> <li>Exercise 3: Review and/or create specialized business rules</li> </ul>		
:45 pm Data Objects	60 min.	
my Rubin		
<ul> <li>Compare and contrast the difference between TIU objects and VA Health Summary Objects</li> </ul>		
<ul> <li>Describe the type of objects that can be created using TIU Objects</li> </ul>		
<ul> <li>Describe the type of objects that can be created using the VAHS Objects</li> </ul>		
:45 pm Break	15 min.	
:00 pm Data Objects (continued)	60 min.	
my Rubin		
<ul> <li>Exercise 4: Create TIU Data Objects (Health Factors, Lab, etc.)</li> </ul>		
Exercise 5: Create VA Health Summary Flowsheet Data Objects		
	15 min.	

October 16-17, 2012 Detailed Agenda

# 3.2 Day 2:

Topic	Duration
10:00 am Welcome:	15 min
All	
<ul> <li>Day two Learning Objectives, Agenda, Training Materials</li> </ul>	
Participants log into Think Tank	
<ul> <li>Review Day 1 entries and questions</li> </ul>	
<ul> <li>Participants log into their own systems</li> </ul>	
10:15 am Template Creation	60 min
Robin Bartlett	
<ul> <li>Examine the importance of standardizing the approval process for TIU Templates</li> <li>Review Policies and Procedures for TIU Template approval</li> </ul>	
<ul> <li>Review the existing HIM FTP and EHR TIU notes</li> </ul>	
<ul> <li>Identify the various parameters used for template creation and editing</li> <li>Discuss importing and exporting TIU note templates</li> </ul>	
<ul> <li>Become familiar with the various types of patient data that may be included in a template</li> </ul>	
11:15 am Break	15 min
11:30 am Template Creation (continued)	60 min
Robin Bartlett	
Exercise 7: Create various TIU Note Fields	
12:30 pm Lunch	60 min
1:30 pm Template Creation (continued)	60 min
Robin Bartlett	
Exercise 8: Develop a note template	
Demonstrate Note Title Association	
2:30 pm Break	15 min.
2:30 pm Quick Notes	60 min.
Elvira Mosely	
<ul> <li>Describe the appropriate use of Quick Notes to optimize workflow</li> </ul>	
<ul> <li>Delineate steps for implementation of and training on Quick Notes</li> <li>Demonstrate Quick Note configuration and set-up</li> <li>Exercise 9: Create a Quick Notes</li> </ul>	
3:30 pm TIU Reports	30 min.
Teresa Chasteen	
<ul> <li>Analyze available TIU reports and location of reports</li> </ul>	
<ul> <li>Exercise 10: Generate various TIU reports: unsigned, uncosigned, missing text, reassignment, etc.</li> </ul>	
4:00 pm Review, Questions, and Adjourn	15 min.

October 16-17, 2012 Detailed Agenda

# 3.3 Day 3: Office Hours

Topic	Duration		
10:00 am Answer Questions and provide targeted instruction	120 min.		
Site driven, site specific issues and questions addressed			
12:00 pm Review, Questions, and Adjourn	15 min.		